CaltechAUTHORS
  A Caltech Library Service

Robust Reliability of Stochastic Structural Systems under Stochastic Excitation

Beck, James L. and Au, Siu-Kui (2002) Robust Reliability of Stochastic Structural Systems under Stochastic Excitation. In: Structural dynamics - EURODYN 2002 : proceedings of the 4th international conference on structural dynamics, Munich, Germany, 2-5 September 2002. Swets & Zeitlinger , Lisse, Netherlands, pp. 331-336. ISBN 905809510 X http://resolver.caltech.edu/CaltechAUTHORS:20120919-153417896

Full text is not posted in this repository.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120919-153417896

Abstract

This paper presents the concept of robust dynamic reliability where the uncertainties in the dynamic loading and structural modelling are treated probabilistically. Efficient evaluation of this robust reliability, which is formulated as a multi-dimensional probability integral, requires advanced computational methodologies other than numerical integration or standard Monte Carlo simulation. Some advanced simulation methods that have been recently developed by the authors are reviewed, namely, ISEE (Importance Sampling using Elementary Events) and adaptive importance sampling and subset simulation, both of which use Markov chain Monte Carlo simulation. In particular, ISEE is dedicated to, and is extremely efficient for, evaluating first-passage probabilities for linear dynamical systems. Subset simulation, on the other hand, is applicable for general dynamical systems and is most suitable for a combined treatment of both loading and structural parameter uncertainties in high dimensions.


Item Type:Book Section
Additional Information:This paper is based upon work partly supported by the Pacific Earthquake Engineering Research Center under National Science Foundation Cooperative Agreement No. CMS-9701568. This support is gratefully acknowledged.
Funders:
Funding AgencyGrant Number
NSFCMS-9701568
Record Number:CaltechAUTHORS:20120919-153417896
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120919-153417896
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:34237
Collection:CaltechAUTHORS
Deposited By: Carmen Nemer-Sirois
Deposited On:21 Nov 2012 19:26
Last Modified:21 Nov 2012 19:26

Repository Staff Only: item control page